Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 22, 2013, 4:12 PM CDT for Howard County, Mitchell County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 22, 2013, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS53 KARX 222112
SVRARX
IAC089-131-222200-
/O.NEW.KARX.SV.W.0089.130722T2112Z-130722T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HOWARD COUNTY IN NORTHEAST IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 500 PM CDT
* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE ROY TO 7 MILES EAST OF OSAGE...AND MOVING EAST AT
30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELMA AROUND 430 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HAYDEN
PRAIRIE...CHESTER...SARATOGA...LYLAHS MARSH COUNTY PARK AND MAPLE
LEAF.
THIS EXTENDS THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9286 4350 9230 4321 9232 4322 9292
TIME...MOT...LOC 2111Z 266DEG 26KT 4349 9244 4327 9266
HAIL...1.50IN
WIND...60MPH
$$
BAUMGARDT4 follow-up statements
719
WWUS53 KARX 222126
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT MON JUL 22 2013
IAC089-131-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-HOWARD IA-
426 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND EASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...
AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE ROY TO ELMA...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS PRODUCED WINDS
GUSTING TO NEAR 50 MPH AND QUARTER SIZED HAIL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT HAYDEN PRAIRIE...MAPLE LEAF AND
CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9279 4350 9230 4321 9232 4322 9272
TIME...MOT...LOC 2125Z 264DEG 22KT 4349 9244 4329 9244
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT377
WWUS53 KARX 222138
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT MON JUL 22 2013
IAC089-131-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-HOWARD IA-
438 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND EASTERN MITCHELL COUNTIES UNTIL 500 PM CDT...
AT 433 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LIME SPRINGS TO ELMA...AND MOVING
EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. REPORTS OF WINDS TO 52 MPH AND
QUARTER SIZED HAIL HAVE BEEN RECEIVED WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICEVILLE...MAPLE LEAF...CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9265 4350 9230 4321 9232 4321 9256
4322 9262
TIME...MOT...LOC 2137Z 264DEG 22KT 4350 9234 4330 9234
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT054
WWUS53 KARX 222145
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT MON JUL 22 2013
IAC131-222155-
/O.CAN.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
MITCHELL IA-
445 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246
TIME...MOT...LOC 2145Z 293DEG 24KT 4340 9229 4328 9228
$$
IAC089-222200-
/O.CON.KARX.SV.W.0089.000000T0000Z-130722T2200Z/
HOWARD IA-
445 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWARD
COUNTY UNTIL 500 PM CDT...
AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIME SPRINGS TO 7 MILES EAST OF ELMA...AND MOVING
SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246
TIME...MOT...LOC 2145Z 293DEG 24KT 4340 9229 4328 9228
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT052 WWUS53 KARX 222156 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 456 PM CDT MON JUL 22 2013 IAC089-222206- /O.EXP.KARX.SV.W.0089.000000T0000Z-130722T2200Z/ HOWARD IA- 456 PM CDT MON JUL 22 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWARD COUNTY WILL EXPIRE AT 500 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4342 9245 4350 9230 4326 9232 4326 9246 TIME...MOT...LOC 2156Z 293DEG 24KT 4337 9220 4325 9219 $$ BAUMGARDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:22 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 22, 3:22 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 322 PM CDT MON JUL 22 2013 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) ISSUED AT 322 PM CDT MON JUL 22 2013 DATA ANALYSIS HAS A DEEP 999MB LOW OVER WESTERN ONTARIO CANADA WITH A COLD FRONT EXTENDING ACROSS WESTERN LAKE MICHIGAN INTO THE TWIN CITIES AND THEN INTO WESTERN IA. RADAR WAS SHOWING SHOWERS/THUNDERSTORMS FIRING ACROSS NORTHWEST INTO WEST CENTRAL WI AHEAD OF THE FRONT. THIS CONVECTION IS EXPECTED TO CONTINUE UPSCALE TREND AND EXPAND SOUTHWARD ALONG THE FRONT OVER THE NEXT COUPLE OF HOURS AS CAPE INCREASES OUT AHEAD OF THE FRONTAL BOUNDARY. NSSL WRF AND A COUPLE OTHER WRF MODELS SHOW A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS OCCURING ALONG THIS FRONT AS IT SLIPS SOUTHEAST ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THE LINE OF STORMS. AN ISOLATED TORNADO THREAT WILL BE MAINLY NORTH OF I-94 WHERE STRONGER SHEAR/STORM RELATIVE HELICITY WILL EXIST. LOOK FOR THIS FRONT AND STORMS TO PRETTY MUCH EXIT THE AREA AROUND 03Z WITH SKIES CLEARING FROM NORTHWEST TO THE SOUTHEAST AFTER MIDNIGHT. COOLER/DRIER AIR WILL FILTER INTO THE REGION ON TUESDAY AS CANADIAN HIGH PRESSURE BUILDS IN. PLAN ON HIGHS IN THE 70S WITH DEW POINTS LOWERING INTO THE LOW/MID 50S. HIGH PRESSURE WILL THEN SETTLE OVER THE REGION FOR CLEAR/CALM CONDITIONS. THIS SYNOPTIC SETUP WILL BE PRIME FOR LATE NIGHT/EARLY MORNING RIVER VALLEY FOG. BASED ON THIS SIGNAL...WENT WITH AREAS OF FOG ALONG THE WISCONSIN/MISSISSIPPI RIVER VALLEYS AND THEIR TRIBUTARIES. ALSO INCLUDED AREAS OF FOG IN THE CRANBERRY BOG COUNTRY OF CENTRAL WISCONSIN WHERE OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE 40S. LOW TO MIDDLE 50S ARE EXPECTED ELSEWHERE ACROSS THE FORECAST AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 322 PM CDT MON JUL 22 2013 AFTER SOME EXPECTED MORNING FOG WEDNESDAY...MODELS HINTING AT DECAYING SHRA/TS ACTIVITY MOVING TOWARD THE AREA FROM THE NORTHERN PLAIN AHEAD OF A MID-LEVEL SHORTWAVE TROUGH. DID INCLUDE A SMALL-END SLIGHT CHANCE SHRA/TS ACROSS NORTH CENTRAL WI INTO SOUTHEAST MN/NORTHEAST IA. LOOK OF THAT MID-LEVEL TROUGH AND ASSOCIATED COLD FRONT TO MOVE INTO THE REGION WEDNESDAY NIGHT/THURSDAY WITH A GENERAL INCREASE IN 850MB MOISTURE TRANSPORT. BY THURSDAY AFTERNOON NAM IS INDICATING 0-1KM MLCAPE INCREASING INTO THE 1000-200J/KG RANGE WITH 0-3KM BULK SHEAR IN THE 20-25KT RANGE. WITH COOLING ALOFT...SEEMS LIKE HAIL WOULD BE THE MAIN THREAT WITH THE STRONGER CONVECTION. WILL HAVE TO KEEP AND EYE ON THIS FOR THE POSSIBILITY OF SOME ISOLATED SEVERE CONVECTION. MODELS SHOWING THIS FRONTAL BOUNDARY THEN LAYS UP WEST TO EAST ACROSS SOUTHERN WI INTO NORTHERN IA THURSDAY NIGHT FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. CARRIED SHRA/TS CHANCES INTO FRIDAY...BUT WOULD BE SURPRISED IF SUBSEQUENT FORECAST BECOME DRIER AS MODELS BEGINNING TO INDICATE A SOUTHWARD SURGE OF THE FRONT OUT OF THE AREA. A FEW SHOWERS AND STORMS COULD STILL BE POSSIBLE ACROSS SOUTHERN WI/NORTHEAST IA SATURDAY AS COLD AIR ALOFT AND AN EMBEDDED TROUGH ROTATES THROUGH THAT AREA. FOR SATURDAY NIGHT THROUGH MONDAY...WEATHER APPEARS DRY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. AS FOR TEMPERATURES...COOLER THAN NORMAL READING ARE EXPECTED AS COLDER NORTHWEST FLOW TAKES HOLD ACROSS THE AREA WEDNESDAY THROUGH SATURDAY. PLAN ON HIGHS IN THE 70S FOR WEDNESDAY THROUGH FRIDAY WITH THE COOLEST DAY LOOKING TO BE ON SATURDAY WITH HIGHS RANGING FROM 69 TO 76 DEGREES. SOME REBOUND IN TEMPERATURES SHOULD OCCUR SUNDAY/MONDAY AS HEIGHTS BUILD OVER THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1232 PM CDT MON JUL 22 2013 APPROACHING COLD FRONT WILL LIKELY BRING WINDOW OF CONVECTION THAT COULD BRING TEMPORARY MVFR CONDITIONS UNTIL PASSAGE EARLY THIS EVENING. NORMAL VEERING WIND SHIFT EXPECTED WITH FRONT AS WELL. QUESTIONS TO WHAT DEGREE STRATUS FIELD IN BROAD COLD AIR ADVECTION BEHIND FRONT WILL HOLD TOGETHER AND IMPACT AVIATION TONIGHT. VERY CELLULAR NATURE TO CLOUDS SUGGEST MORE DIURNAL BUT FEEL THERE WILL LIKELY BE A WINDOW OF LOWER CEILINGS BEFORE IT DISSIPATES. COULD SEE SOME REFORM LATER TUESDAY AS WELL IN COLDER AIR ALOFT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...SHEA
Hazardous weather outlook, Jul 22, 3:19 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 319 PM CDT MON JUL 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 319 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WERE GROWING AROUND THE AREA AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH NOT ALL AREAS WILL SEE THIS STORM ACTIVITY... THE STRONGER STORMS THAT MOVE SOUTHEAST THROUGH THE AREA WILL HAVE THE POTENTIAL TO PRODUCE HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. LIGHTNING IS ANOTHER THREAT. THESE STORMS WILL AFFECT PARTS OF THE AREA THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT THROUGH SUNDAY. MOST OF THE STORMS DURING THIS PERIOD WILL LIKELY BE NON-SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED AT TIMES THROUGH 8 PM THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/SHEA
In the hours before
Special weather statement, Jul 22, 3:16 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 316 PM CDT MON JUL 22 2013 IAZ008-009-018-019-MNZ094-095-222115- CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER- 316 PM CDT MON JUL 22 2013 ...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN IOWA QUICKLY THIS AFTERNOON... STORMS WERE RAPIDLY DEVELOPING IN THE VICINITY OF MASON CITY IOWA AT MID AFTERNOON. THESE STORMS WILL CONTINUE TO BUILD AND SPREAD INTO AREAS LIKE OSAGE...CHARLES CITY AND RICEVILLE IN NORTHERN IOWA. COMMUNITIES IN FAR SOUTHERN MINNESOTA...NEAR THE IOWA BORDER... SHOULD ALSO WATCH THE WEATHER CLOSELY OVER THE NEXT FEW HOURS. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THE STRONGER THUNDERSTORMS. IF STORMS MOVE INTO YOUR AREA... MOVE INDOORS. TAKE BREAKS FROM SWIMMING AND FIND A SHELTER. SHEA
Special weather statement, Jul 22, 3:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 329 PM CDT MON JUL 22 2013 WIZ017-029-032>034-222230- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 329 PM CDT MON JUL 22 2013 ...THUNDERSTORMS MOVING EAST ACROSS THE AREA... A BROAD BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTH OF LADYSMITH WISCONSIN THRU EAU CLAIRE TO MONDOVI WISCONSIN WAS MOVING EAST AT 30 MPH. THESE SHOWERS AND STORMS WILL MOVE INTO AND ACROSS AREAS ALONG AND NORTH OF HIGHWAY 10 MAINLY BETWEEN 4 PM AND 530 PM. BRIEF HEAVY DOWNPOURS...GUSTY WINDS OF 30 TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED TO ACCOMPANY THE THUNDERSTORMS. IF ONE OF THESE STORMS APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY BUILDING UNTIL IT PASSES. RRS
Special weather statement, Jul 22, 3:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT MON JUL 22 2013 IAZ008>010-018-019-MNZ079-087-088-094>096-WIZ032>034-041-222130- BUFFALO-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-LA CROSSE- MITCHELL-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINNESHIEK-WINONA- 345 PM CDT MON JUL 22 2013 ...LINE OF THUNDERSTORMS DEVELOPING ACROSS THE AREA... AT 345 PM...A LINE OF THUNDERSTORMS CONTINUED TO DEVELOP...EXTENDING FROM NEAR EAU CLAIRE AND ALMA WISCONSIN ACROSS SOUTHEAST MINNESOTA TO NEAR SAINT ANSGAR AND MASON CITY IOWA. THE LINE WAS MOVING EAST AROUND 30 MPH. BY 430 PM THE LINE WILL BE NEAR OSSEO WISCONSIN TO EAST OF WINONA MINNESOTA TO NEAR CHARLES CITY IOWA. AS THE STORMS DEVELOP ALONG THE LINE THROUGH THE REST OF THE AFTERNOON...A FEW OF THEM ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IF ONE OF THESE STORMS APPROACHES YOUR LOCATION...MOVE INSIDE A STURDY BUILDING UNTIL IT PASSES. RRS
Local storm report, Jul 22, 3:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL STACYVILLE 43.44N 92.78W
07/22/2013 M0.88 INCH MITCHELL IA LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:29 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.